MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NGE-022115-MB
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, prior to the procedure, the physician tested the ngage nitinol stone extractor and found it would not open.Therefore, they changed to a new one and it opened.No adverse events have been reported as a result of the alleged malfunction.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, drawings, instructions for use, manufacturing instructions, quality control data, and specifications.One device was returned for investigation.The device was returned with the handle and basket formation in the closed positions.The collet knob is tight and secure.The male luer lock adapter (mlla) is tight.A visual examination noted the support sheath is bowed in appearance.The basket sheath is kinked at the distal tip of the support sheath.A functional test determined the handle actuates the basket formation.With the basket formation in open position, the width of the basket formation measures 9 mm.The handle actuates the basket formation to open and closed positions without issue.The support sheath and basket sheath are still adhered.A review of the device history record found there were no non-conformances related to the reported failure.A review of complaint history records revealed no other complaint has been reported for lot number 8449401.As found in the instructions for use (ifu): caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.All devices are inspected for functionality and damage prior to packaging.The returned complaint device was found to have a basket that opened and closed normally when the handle was functioned.The reported issue that the device would not open was not confirmed.Damage to the sheath of the device was noted: the support sheath was bowed and the basket sheath was kinked near the distal tip.The observed damage did not affect functioning of the basket.There was no mention of device damage included in the event information.It is likely the damage occurred during return handling or return shipping of the device.The complaint that the basket would not open could not be confirmed and the observed sheath damage traced to transport/storage.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7899318
Report Number1820334-2018-02782
Device Sequence Number285014
Product Code FFL
UDI-Device Identifier00827002482968
UDI-Public(01)00827002482968(17)201215(10)8449401
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2020
Device Catalogue NumberNGE-022115-MB
Device Lot Number8449401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/26/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight84